Re: Pat re: Fosamax
Re: Pat re: Fosamax
[ Back to Messages
Posted by bejay
on September 27, 2000 at 23:56:40:
In Reply to: Pat re: Fosamax posted by JMK on June 20, 2000 at 09:10:03:
: After reading your response to a posting 4/29/00, I w/like to ask you some questions re: your intake of Fosamax. You mentioined you acquired an esaphagal ulcer after 2-1/2 yrs. of taking the drug. Please tell me, what were your symptoms. I had an appt. w/my Rhumatologist yesterday as I'm having "throat" problems. I've been on Fosamax 2-1/2 yrs & he stated it was the best drug for me as I am very osteoperatic, I've improved but, he stated I'd need to be on it for 10 yrs. I do NOT like the drug, it's difficult to take (1st thing in the a.m. & nothing for 1/2 hr) I've followed all the guidelines & am hoping this throat is nothing. He stated he could give me Risedronate, which is compariable to Fosamax, causing the same side effects, & the guidelines are the same, as it's the same class of drugs. It is used to treat Paget's disease. I wanted to try Evista, he said it would not help me as much, but was willing to give it to me, it was my decision. I don't want to take a drug that w/cause other problems i.e. esaphagal, trying to build my bones. I left his office stating I would go back on the Fosamax, as I had stopped it 2 wks. ago when I noticed the throat, & then I'd let him know how I was doing after taking it again. My throat is better, possibly sinus drainage causing my throat to hurt like larangitis, it scares me. Any comments would be appreciated. I don't want to go running to a gastro Dr. when possibly there is nothing really wrong. Sometimes the testing is enough to stir up trouble. I'm really in a quandry as to what to do. My density shows -2.5 which is osteoperosis. Please, any input from you re: your esaphagl ulcer & how it started & your symptoms would be greatly appreciated. Thanks JMK
I started Fosamax in April. Within 2 weeks i had chronic constipation which has continued to this date. Then the sore throat and gravelly voice started. My Dr said I sounded fine to him. Then the low grade fever and flu symptoms started. Next some 5 and 6 inch purple crusty patches appeared on leg and midriff. Dr. treated me for Lyme disease. Still plaaagued with immense fatigue, deep muscle pain in legs. This continued until I'd lost 15 lbs. I had joint pains in spine , shoulders and Oh! my knees. We had a scheduled vacation in Santa Fe and went. The musle under my right shoulder blade, up my neck to base of my skull was constant. I was miserable during the whole trip.I saw my Dr. several times before and after the June vacation. He never mentioned Fosamax. He sent me to a gastr o specialist. He said, My God, you look awful" He ordered chest, abdomen and pelvic scans. They showed nothing except bronchiactisis. Constipation so severe he ordered Citrocil 3x a day, also golytely, some sweet stuff, stool softeners and suppositories if needed. Aug. 18th I looked at my calendar and saw that I had been sick since April and noted the date on Fosamax. I stopped on that date and it has taked me a month to get back some energy. Still have the gravelly voice and my knees are so painful I help push nyself up out of the chair with my hands. This is an improvement because at worst my wrists hurt so bad I could hardly squeeze water form a wash cloth, even my fingers hurt. I am really angry about the misery I've been thru and don't know what damage i have. Told Dr., prescribed Miacalcin. Took one spray , in 3 hrs. the fever and flu symptoms started. That night I was able to get 3 hrs. sleep by taking 2 klonopin, my knees were hurting soooobad. I must be really allergic to it. I give up. I'll take my chances with my bones as is. Sorry this is so long. The miacalcin does list all these symptoms I had. Can't take harmonal type since I had breast cancer years ago.